‘The scari­est mo­ment of my life’

This young boy is be­lieved to have ac­ci­den­tally taken Spice – now his mum wants other par­ents to know the dan­gers

Glamorgan Gazette - - Front Page - PHILIP DEWEY philip.dewey@waleson­line.co.uk

THE mother of an 11-yearold boy says he was left like a “zom­bie” after al­legedly smok­ing a cig­a­rette that had been spiked with the drug Spice.

Lo­gan Johns-Evans’ mother said her son re­acted as though a “mon­ster had taken over his body”.

Lo­gan was rushed to hospi­tal after his mother found him un­re­spon­sive when she went to wake him up for school on Mon­day morn­ing.

It tran­spired that the young boy, from Brid­gend, had been smok­ing and his fam­ily were told the syn­thetic drug Spice had been put into a rolledup cig­a­rette with­out his knowl­edge.

His mother Jade Johns said that as the drug could not be tested for in urine or blood, doc­tors checked his symp­toms and made a clin­i­cal de­ci­sion that Lo­gan was suf­fer­ing from the ef­fects of Spice, which can cause fast heart rate, vom­it­ing, con­fu­sion and vi­o­lent be­hav­iour.

The drug has be­come no­to­ri­ous over the last year or two be­cause users un­der its in­flu­ence have been pic­tured and filmed in towns and cities around Wales with their bod­ies ap­par­ently fixed in rigid con­di­tions while slumped over. They are of­ten de­scribed as be­ing “zom­bielike”.

Jade said she and her fam­ily were be­side them­selves with worry as her son lay un­re­spon­sive in a bed at the Princess of Wales Hospi­tal in Brid­gend.

Ms Johns, of Wild­mill, said: “He woke up at 3am and I thought he was sleep­walk­ing be­cause he was try­ing to make his way out of the door and he was mak­ing no sense.

“I put him back to bed and at 6.40am I went to wake him up for school and he couldn’t speak or couldn’t stand, so we whisked him to hospi­tal.

“He was on high de­pen­dency. He was like a zom­bie.

“A mon­ster had taken over his body and he had so much strength it was un­real.

“It was scary be­cause he couldn’t speak and there was noth­ing in him.

“There was no re­sponse to his eyes or the light in his pupils, the only way you could de­scribe it was like a zom­bie be­cause noth­ing was mak­ing sense.

“In hospi­tal he be­came an­gry and he had so much strength, but the doc­tors said he didn’t know what was go­ing on.

“It wasn’t an 11-yearold child in­side that body.

“My daugh­ter told me he had been smok­ing, and some­one came for­ward to say some­one had put Spice in his rol­lie as a joke.”

Around 33 hours after ar­riv­ing at hospi­tal, Lo­gan came round and be­came his nor­mal self, but he had no mem­ory of what had hap­pened and be­lieved he had only just ar­rived at hospi­tal.

Jade said her son was dis­charged from hospi­tal on Tues­day even­ing, but has been suf­fer­ing from non-stop se­vere headaches ever since and con­tin­ues to have no mem­ory from the time be­tween Sun­day af­ter­noon and wak­ing up in hospi­tal on Tues­day.

Ms John said: “It was pet­ri­fy­ing, the scari­est mo­ment of my life. I had never prayed to God un­til Mon­day.

“Peo­ple need to be aware be­cause he came home on Sun­day and ate his tea as nor­mal – it was like a de­layed re­ac­tion.

“This drug is a killer and it’s killing grown adults. I have been told by many peo­ple that the pris­ons are rife with it be­cause it’s non-de­tectable in drug tests.

“Some­body else may not be as lucky as us, they could be even worse and a kid could die of this.

“I still have my child and my fam­ily is still com­plete but that may not be the case.”

South Wales Po­lice de­clined to comment.

Lo­gan Johns-Evans in hospi­tal

Lo­gan Johns-Evans with mother Jade Johns

Newspapers in English

Newspapers from UK

© PressReader. All rights reserved.